MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM JET7 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM JET7 REPERFUSION CATHETER; NRY
Model Number 5MAXJET7KIT-A
Medical Device Problem Codes Break (1069); Unraveled Material (1664)
Health Effect - Clinical Code Vasoconstriction (2126)
Date of Event 12/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the m1 segment of the middle cerebral artery (mca) and the carotid artery using a penumbra system jet 7 reperfusion catheter (jet7), neuron max 6f 088 long sheath (neuron max) and a guidewire.During the procedure, while using the jet7 with the neuron max, the physician noticed that there was a significant spasm of the ica that clamped on the jet7, and there was no flow in the tubing; therefore, the jet7 was removed.It was reported that the physician experienced resistance while removing the jet7.Upon removal of the jet7, it was noted that the jet7 was broken and had unraveled approximately 20 centimeters from the distal tip.In addition, a vasospasm was noted and the patient was given verapamil to treat the spasm.The relationship between the vasospasm and the jet7 is unknown.The procedure was completed using a penumbra system ace 68 reperfusion catheter (ace68), non-penumbra stent retriever and the same neuron max.
 
Additional Manufacturer Narrative
Please note that the following section was updated for clarification: results: the returned jet7 was ovalized at approximately 52.0 cm and 104.0 cm from the hub.The device was kinked at approximately 82.0 cm and 143.0 cm from the hub.The jet7 was stretched at approximately 108.0 cm ¿ 112.0 cm and 112.0 cm ¿ 150.0 cm from the hub.A fracture was observed between catheter stretches at approximately 112.0 cm from the hub.Conclusion: evaluation of the returned jet7 confirmed a fracture and revealed stretching on its distal shaft.If the jet7 is forcefully retracted against resistance, the device may become stretched and fracture.The complaint indicated that the resistance was experienced as a result of a significant vasospasm during removal of the jet7.Further investigation revealed ovalizations and a kink on its proximal shaft.These damages were likely incidental to the complaint.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.Potential adverse events in the labeling with the penumbra system include, but are not limited to, vessel spasm, dissection, or perforation.Therefore, it was determined that the reported vasospasm was an anticipated complication.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the m1 segment of the middle cerebral artery (mca) and the carotid artery using a penumbra system jet 7 reperfusion catheter (jet7), neuron max 6f 088 long sheath (neuron max) and a guidewire.During the procedure, while using the jet7 with the neuron max, the physician noticed that there was a significant spasm of the ica that clamped on the jet7, resulting in no flow in the aspiration tubing.The physician then experienced resistance while retracting the jet7.Upon removal of the jet7, it was noted to have fractured and unraveled approximately 20 centimeters from the distal tip.The relationship between the vasospasm and the jet7 is unknown.After removal of the jet7, the patient was given verapamil to treat the spasm and the procedure was completed using a penumbra system ace 68 reperfusion catheter (ace68), non-penumbra stent retriever and the same neuron max.

Brand Name
PENUMBRA SYSTEM JET7 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9571895
Report Number3005168196-2020-00028
Device Sequence Number16257913
Product Code NRY
UDI-Device Identifier00814548019918
UDI-Public00814548019918
Combination Product (Y/N)Y
Initial Reporter CountryCA
PMA/510(K) Number
K173761
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/18/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2021
Device Model Number5MAXJET7KIT-A
Device Catalogue Number5MAXJET7KIT
Device Lot NumberF84389
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 12/18/2019
Supplement Date Received by Manufacturer02/11/2020
Initial Report FDA Received Date01/09/2020
Supplement Report FDA Received Date02/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005